MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-250-18 |
| Medical Device Problem Codes |
Material Deformation (2976); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that the patient's blood vessels were moderately tortuous.When the surgeon used phenom27 to deploy ped2 -250-18, the tip end could not be opened and appeared to be twisted.After repeated attempts, it still could not be opened.During the operation, after three attempts of retrieving and deployment, it still could not be released.Safety was the priority, so a new p ed2-250-18 was reopened and the surgery was successfully completed.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured c3 segment aneurysm with a max diameter of 3mm and a 2.5mm neck diameter.Landing zone: distal: 3mm and proximal: 3mm.It was noted the patient's vessel tortuosity was moderate.The angiographic result post procedure was good.
Event or Problem Description
Additional information received reported the proximal section of the pipeline did not open.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: video inspection system (m-81805), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex shield pusher wire was returned for analysis inside a sealed biohazard bag and a shipping box, but the braid was not returned.Damaged location details: the pipeline flex shield tip coil was found to be stretched.The distal and proximal dps restraints and the dps sleeves were intact, with no signs of damage.No defects were found on the re-sheathing marker or re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation or damage.No damage was noted on the pusher wire.No other anomalies were found.Testing/analysis: n/a conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ complaint could not be confirmed, as the pipeline flex shield pusher wire was returned without the braid, and no damage was noted on the pusher wire.The tip coil was observed to be stretched.However, the cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the braid being improperly sized to the anatomy, the braid being overstretched during delivery, the user deploying the braid in the vessel bend, or a damaged braid.In this event, the customer reported that the vessel tortuosity was moderate, ruling out vessel tortuosity as a potential cause.Therefore, the braid being improperly sized to the anatomy, the braid being overstretched during delivery, the user deploying the braid in the vessel bend, or a damaged braid, could have contributed to the failure to open complaint.Since the braid was not returned, any contribution of the braid to the failure to open issue could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.